ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE
Back to Search Results |
| Catalog Number |
PDP771D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: were the needles broken, or were they detached/pulled off from the suture? unk.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
Event or Problem Description
It was reported that a patient underwent a procedure on (b)(6) 2025 and suture was used.During low anterior resection from the morning, when the needle was applied to stoma, the swage part was broken 2 needles in a row.The applied part was stoma, and the needle was held with the needle-holder, so no pieces fell into the patient.It was said by the doctor that the needle swage part broke 2 needles in a row, so this batch was avoided using.It was a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Further details are not provided from the hp.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/9/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d4, d9, h3, h4, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Fifteen unopened samples and one unused open sample were received for analysis.The product code pdp771d is multistrand and contains eight strands single armed per packet.Upon visual inspection of the returned open sample, the swage and attachment area were noted to be as expected.The tip and body of the needles were examined under magnification and no anomalies or issues related to needle breakage were found.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted as expected in all needles.The tip and body of the needles were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/20/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 investigational summary: the product received for analysis was pdp771d.Visual inspection and metallurgical analysis were performed on the returned product.Two failed suture needles were submitted for fractographic evaluation.The components were identified as product code pdp771d.It was requested that hsa assess the fracture mode of the failures.A fracture was observed near the suture attachment of sample a.The needle was received in two pieces, only one of the mating fracture surface was examined for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surface was examined in multiple locations to determine the fracture mode.The evaluation revealed the fractures were composed of microvoid coalescence.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.These was ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.